Alert archive / Idaho / Wind Advisories in 2026
Wind Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 10, 2026, 10:47 PM PDT for Clearwater County, Idaho County, Idaho. It took effect at Mar 11, 2026, 8:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 10:47 PM PDT (05:47 UTC)
- In effect from
- Mar 11, 2026, 8:00 PM PDT
- Expired
- Mar 12, 2026, 11:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 5.8 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 130 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS75 KMSO 110547 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1147 PM MDT Tue Mar 10 2026 IDZ009-010-120600- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0600Z/ Western Lemhi County-Eastern Lemhi County- 1147 PM MDT Tue Mar 10 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO MIDNIGHT MDT THURSDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Eastern Lemhi County and Western Lemhi County. * WHEN...From midnight Wednesday Night to midnight MDT Thursday Night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ001-120600- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0000Z/ Kootenai/Cabinet Region- 1147 PM MDT Tue Mar 10 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM MDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Kootenai/Cabinet Region. * WHEN...From midnight Wednesday Night to 6 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ003-120600- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0000Z/ Flathead/Mission Valleys- 1147 PM MDT Tue Mar 10 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM MDT THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Flathead/Mission Valleys. * WHEN...From midnight Wednesday Night to 6 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ005-120600- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0000Z/ Missoula/Bitterroot Valleys- 1147 PM MDT Tue Mar 10 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM MDT THURSDAY... * WHAT...West winds 10 to 20 mph with gusts up to 55 mph expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From midnight Wednesday Night to 6 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ007-120600- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0600Z/ Butte/Blackfoot Region- 1147 PM MDT Tue Mar 10 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO MIDNIGHT MDT THURSDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Butte/Blackfoot Region. * WHEN...From midnight Wednesday Night to midnight MDT Thursday Night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ043-120600- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0000Z/ Potomac/Seeley Lake Region- 1147 PM MDT Tue Mar 10 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM MDT THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Potomac/Seeley Lake Region. * WHEN...From midnight Wednesday Night to 6 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ007-008-120600- /O.NEW.KMSO.WI.Y.0003.260312T0300Z-260312T1800Z/ Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 1047 PM PDT Tue Mar 10 2026 ...WIND ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 11 AM PDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lower Hells Canyon/Salmon River Region and Orofino/Grangeville Region. * WHEN...From 8 PM Wednesday to 11 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
125 WWUS75 KMSO 111524 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 924 AM MDT Wed Mar 11 2026 MTZ007-111630- /O.CAN.KMSO.HW.W.0002.260312T0600Z-260313T0600Z/ Butte/Blackfoot Region- 924 AM MDT Wed Mar 11 2026 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning has been replaced with a Winter Storm Warning for this area. Confidence for a significant wind event remains high. $$ IDZ009-010-121530- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0600Z/ Western Lemhi County-Eastern Lemhi County- 924 AM MDT Wed Mar 11 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Eastern Lemhi County and Western Lemhi County. * WHEN...From midnight tonight to midnight MDT Thursday Night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ001-121530- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0000Z/ Kootenai/Cabinet Region- 924 AM MDT Wed Mar 11 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Kootenai/Cabinet Region. * WHEN...From midnight tonight to 6 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ003-121530- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0000Z/ Flathead/Mission Valleys- 924 AM MDT Wed Mar 11 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Flathead/Mission Valleys. * WHEN...From midnight tonight to 6 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ005-121530- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0000Z/ Missoula/Bitterroot Valleys- 924 AM MDT Wed Mar 11 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph in the Missoula Valley and gusts up to 70 mph in the Bitterroot Valley expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From midnight tonight to 6 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ043-121530- /O.CON.KMSO.HW.W.0002.260312T0600Z-260313T0000Z/ Potomac/Seeley Lake Region- 924 AM MDT Wed Mar 11 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Potomac/Seeley Lake Region. * WHEN...From midnight tonight to 6 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ007-008-121530- /O.CON.KMSO.WI.Y.0003.260312T0300Z-260312T1800Z/ Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 824 AM PDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT THURSDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 50 mph expected. * WHERE...Lower Hells Canyon/Salmon River Region and Orofino/Grangeville Region. * WHEN...From 8 PM this evening to 11 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AL
038 WWUS75 KMSO 121055 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 455 AM MDT Thu Mar 12 2026 IDZ009-010-130600- /O.CON.KMSO.HW.W.0002.000000T0000Z-260313T0600Z/ Western Lemhi County-Eastern Lemhi County- 455 AM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Eastern Lemhi County and Western Lemhi County. * WHEN...Until midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ001-130000- /O.CON.KMSO.HW.W.0002.000000T0000Z-260313T0000Z/ Kootenai/Cabinet Region- 455 AM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Kootenai/Cabinet Region. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ003-130000- /O.CON.KMSO.HW.W.0002.000000T0000Z-260313T0000Z/ Flathead/Mission Valleys- 455 AM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Flathead/Mission Valleys. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ005-130000- /O.CON.KMSO.HW.W.0002.000000T0000Z-260313T0000Z/ Missoula/Bitterroot Valleys- 455 AM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph in the Missoula Valley and gusts up to 70 mph in the Bitterroot Valley expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ043-130000- /O.CON.KMSO.HW.W.0002.000000T0000Z-260313T0000Z/ Potomac/Seeley Lake Region- 455 AM MDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 80 mph. * WHERE...Potomac/Seeley Lake Region. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ007-008-121800- /O.CON.KMSO.WI.Y.0003.000000T0000Z-260312T1800Z/ Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 355 AM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 50 mph expected. * WHERE...Lower Hells Canyon/Salmon River Region and Orofino/Grangeville Region. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:31 PM PDT, 9 hours 16 minutes earlier.
Area forecast discussion, Mar 10, 1:31 PM PDT, 9 hours 16 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
231 PM MDT Tue Mar 10 2026
.DISCUSSION...
KEY MESSAGES:
- Prolonged atmospheric river event from Wednesday night through
Saturday.
-Strong and potentially damaging winds late Wednesday night
through Thursday, with the strongest gusts expected across
northwest Montana and along the Continental Divide.
-Very difficult backcountry conditions due to strong winds and
heavy snow, leading to localized blizzard conditions.
The Northern Rockies will remain under a westerly (zonal) flow
for the next 24 to 36 hours, bringing breezy westerly winds and
intermittent light snow showers. The exception will be around the
Glacier National Park area, where relatively light but persistent
snow is expected to bring an additional 1 to 7 inches of
accumulation.
An atmospheric river will start to push into the region on
Wednesday, increasing the coverage and intensity of precipitation.
Snow levels will steadily rise during this period, reaching
around 4,000 feet in northwest Montana and 6,000 feet in Lemhi
County by Thursday morning. Late Wednesday night into Thursday, a
strong low-pressure system will slide along the Canadian border,
pushing a cold front south across the region. This cold front will
bring extremely strong westerly winds, especially across
northwest Montana and along the Continental Divide.
The latest high-resolution ensemble guidance shows a 40% to 100%
probability of wind gusts exceeding 50 mph across western Montana
and Lemhi County on Thursday. The higher terrain around Glacier
National Park has a 30% to 80% chance of experiencing wind gusts
in excess of 70 mph by Thursday morning. The combination of strong
winds and heavy snow in the higher terrain has led to the
issuance of Winter Storm Warnings for elevated areas, though a few
of these locations are being monitored for potential upgrades to
Blizzard Warnings.
Areas expected to experience strong winds with minimal snow
impacts are currently under a High Wind Warning. However, a few
localized areas within these High Wind Warning zones such as
Condon Summit on Highway 83, the Georgetown Lake region, and the
Happys Inn to Marion corridor on Highway 2 could still experience
winter storm conditions on Thursday. As the cold front pushes the
moisture feed southward on Thursday, Lookout and Marias Passes
will experience a decrease in snowfall intensity.
The moisture plume will continue to stream into the Northern
Rockies from Thursday night through Saturday, with the moisture
feed slowly making its way northward again. The Clearwater,
Bitterroot, and Sapphire Mountains appear to be under the heaviest
portion of this moisture feed during this prolonged event. Snow
levels will continue to be the most challenging aspect of the
forecast; models show levels hovering near 2,000 feet in northwest
Montana and around 6,000 feet over Lemhi County after the cold
front passes.
Confidence is high that the higher terrain and mountain passes
will receive 2 to 5 feet of new snow by Saturday morning. However,
valley impacts, especially in Idaho and Clearwater counties,
remain uncertain. If snow levels remain high, flooding of small
streams and creeks will be a primary concern. Conversely, if snow
levels fall, the flood risk diminishes, but snow accumulations on
roadways will become a significant travel issue.
The moisture plume appears to exit the region by late Saturday,
but the Northern Rockies will remain in a breezy and active
weather pattern through the remainder of the weekend and into next
week.
&&
.AVIATION...The Northern Rockies will remain under westerly flow
for the next 24 to 36 hours. Breezy westerly winds will continue
at regional terminals during the afternoon and early evening
hours today. Additionally, numerous snow showers will impact the
region this afternoon, potentially causing periods of IFR
conditions at affected terminals. Both wind and shower activity
are expected to diminish after sunset this evening.
An atmospheric river is expected to push into the region on
Wednesday, bringing increased precipitation coverage.
Precipitation is expected to start as snow before transitioning to
rain as snow levels rise. Gusty westerly winds are expected to
develop once again during the afternoon hours.
Late Wednesday through Saturday, the Northern Rockies airspace
will be impacted by a high intensity Atmospheric River system.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Warning from 6 PM Wednesday to noon MDT Saturday
for Bitterroot/Sapphire Mountains...Lower Clark Fork
Region...West Glacier Region.
High Wind Warning from midnight Wednesday night to midnight MDT
Thursday night for Butte/Blackfoot Region.
High Wind Warning from midnight Wednesday night to 6 PM MDT
Thursday for Flathead/Mission Valleys...Kootenai/Cabinet
Region...Missoula/Bitterroot Valleys...Potomac/Seeley Lake
Region.
Winter Weather Advisory until 6 PM MDT Wednesday for West
Glacier Region.
ID...Winter Storm Warning from 5 PM Wednesday to 11 AM PDT Saturday
for Northern Clearwater Mountains...Southern Clearwater
Mountains.
High Wind Warning from midnight Wednesday night to midnight MDT
Thursday night for Eastern Lemhi County...Western Lemhi
County.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.